MAUDE Adverse Event Report: MEDTRONIC MEXICO NC SPRINTER RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO NC SPRINTER RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number NCSP3027X
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
An attempt was made to use an nc sprinter coronary balloon catheter to treat a mildly tortuous, moderately calcified lesion with 90% stenosis in the mid left anterior descending (lad) artery.The device was inspected with no issues.Negative prep was not performed.The lesion was not pre-dilated.The device did pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.The device was being used to post-dilate a deployed stent.It was reported that balloon deflation difficulties occurred.The device would not deflate at the lesion site.It was also reported that removal difficulties were encountered following balloon inflation.The balloon was moved proximally from the stent, and then gently removed from the stent without impacting the stent placement.The balloon was then snugged up to the distal end of the launcher guide catheter and the entire system was removed.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Additional information: it was not difficult to remove the protective sheath or the packaging stylette.A concentration of 50/50 contrast/saline was used.Difficulties were also noted during the inflation of the device and the tip did not seem to inflate normally.The deflation difficulties were noted after only the first inflation had been performed.An inflation pressure of 12 atm was applied.The device was moved or repositioned while inflated but only when the balloon would not deflate.There was no complaint against the launcher guide catheter used.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned for analysis.The device returned inserted in a launcher with a y-connector attached.There is no complaint against the launcher or y-connector.The balloon was inflated on device return.It was not possible to remove the device due to the inflated balloon.The proximal balloon bond/inflation lumen was necked.It was not possible to perform negative prep due to the condition of the proximal balloon bond/inflation lumen.No other deformation evident to the remainder of the device.Additional information: it was later clarified that the balloon inflated completely but would not deflate, and the tip seemed off after the deflation difficulties.The same inflation device was used throughout the case.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NC SPRINTER RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19673839
Report Number9612164-2024-03106
Device Sequence Number20477565
Product Code LOX
UDI-Device Identifier00643169281929
UDI-Public00643169281929
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P790017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2025
Device Model NumberNCSP3027X
Device Catalogue NumberNCSP3027X
Device Lot Number226509216
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer07/23/2024
08/13/2024
09/04/2024
Initial Report FDA Received Date07/04/2024
Supplement Report FDA Received Date07/29/2024
08/27/2024
09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age88 YR
Patient SexMale